Ask a doctor

When Should I Start to Worry? One Week Post Injection Sculptra? (photo)

Due to relocation, I decided to try a local well-known dermatologist for the first time (my 5th treatment). The vein above the eye bulged immediately, and within a day I could see the bruising, which is not unusual. What is unusual is the amount of pain in the area. The lower arrow shows where a small painful lump is, and the upper shows part of the vein that is still bulging. Should I worry? It hurts to squint and the pain travels to the bridge of my nose.

Doctor Answers (6)

Sculptra

+1

You should have your surgeon evaluate the areas that are now of concern to see if any intervention is needed. These results are not typical .


West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Pain following Sculptra treatment

+1

I'm sorry to hear about the negative side effects you experienced following your treatment.  In general, the side effects of Sculptra may include the following:

1) Lumps, or "nodules."
2) Redness or swelling at the injection site
3) Bruising
4) Itching
5) Swelling

Side effects can occur even when your doctor is an experienced expert. If you are experiencing pain following your treatment, I would not worry, but recommend visiting your physician immediately so he or she can determine the exact cause and recommend a treatment option for you. Thank you, and I hope this helps!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Painful lump after Sculptra

+1

I am sorry to hear about your experience. It's possible to have bleeding and bruising after any filler injection. It takes about 10 to 20 days to resolve. What's troubling is your radiating pain, which may be just nerve irritation. It's important to follow up with your injecting physician and make sure that it's resolving. Gentle massage may help reduce the pain sensation. 

Best Wishes,

Stewart Wang, MD FACS, Wang Plastic Surgery

Stewart Wang, MD, FACS
Los Angeles Plastic Surgeon
4.5 out of 5 stars 22 reviews

You might also like...

Sculptra

+1

If you are experiencing pain at the injection site, I would recommend that your see your dermatologist that did the procedure for a follow-up.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 136 reviews

Bruising after Sculptra injections

+1

The bruising you have after Scupltra injections is not extremely uncommon.  However, pts. usually do not have pain.  I would recommend following up with the dermatologist who inject you for a thorough exam.

W. Tracy Hankins, MD
Las Vegas Plastic Surgeon
5.0 out of 5 stars 40 reviews

Sculptra Injection Concerns

+1

Thanks for your question, jennyct.

A good rule is to always call your doctor right away if you have any concerns about your treatment  or unexpected results.

No matter how experienced the doctor is, injectable procedures may result in any or all of the following: bruising, swelling, and localized discomfort. The needle used for injections can prick a blood vessel or a nearby nerve. These problems will generally get better over a period of several days.

It is important that you continue to be evaluated by your doctor until these issues resolve.

 

 

Stephen M. Lazarus, MD
Knoxville Plastic Surgeon
4.5 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.